MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date not provided; however it was reported as 26 weeks post-op.(b)(6) 2018 used as an approximate date.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a female patient was implanted with a 16.5 diopter, model zxt225 intraocular lens (iol) in her right eye (od).Approximately 26 weeks postop, the patient experienced halos, a lot of glare at night, and a lack of near visual acuity.Patient's best corrected distance visual acuity (bcdva) was 20/20.On (b)(6) 2018, original lens was exchanged with 17.0 diopter, model zct225 iol and issues have been resolved with the patient's bcdva at 20/15.No additional information provided.
 
Additional Manufacturer Narrative
Additional info/corrected data: additional information was received and it was learnt that the patient's visual symptoms were first reported on (b)(6) 2018.Therefore date of event was updated from (b)(6) 2018 to (b)(6) 2018.It was also reported that there was no incision enlargement, no vitrectomy was performed, no other surgical or medical intervention was required and no patient injury occurred.Reportedly, the patient is happy post-surgery.Product will not be returned as it is discarded by the surgery center.The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7783495
Report Number9614546-2018-00776
Device Sequence Number1561178
Product Code POE
UDI-Device Identifier05050474605725
UDI-Public(01)05050474605725(17)210714
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/15/2018
10/25/2020
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/07/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005